I am days away from turning 45 and I just got out of the hospital with my second set of bilateral PEs. The first time (February 2013) the clots were massive. This time they were not to bad. As I look back on this episode I had pain in my calf for a few days prior to becoming short of breath. I am active duty Coast Guard so I am very active and do not sit around.
I have been digging around to see if my allergy med can be a cause for my clots. I have found some articles saying that folks have had clots while being on Allegra-D. Which is what I am on.
Currently i I am on Eliquis 5mg twice a day and meds for tryglicerides.
i am hoping somebody here may be able to assist me in determining if there is a link between Allegra-D and clots.
I am am sure I have left out some info so please feel free to ask
I have never seen any links between allergy medications and clots. I do use them so they were one I checked post clot. There is a higher risk of clots in physically fit people. Often highly fit people have a very slow resting pulse which means at rest the blood sits still for longer times between beats. Anytime blood is still it can clot. Have you had any travel, surgery, or anything else recently that may be a factor? Have you been tested for thrombophilia?
Here is what I recently found out from a pharmacist. Sudafed does constrict blood vessels. That MAY be a possible contributing factor for me. My vital signs have been normal for the last few years when I am clot free. Looking back I now know when these clots happen. As for the why that is a mystery. I was in Nashville doing tons of walking (5-7 miles a day) and notice one day that my calf was sore. I just figured it was from hills and all kinds of walking. Now I look back and the soreness went away about a day or so before I became short of breath. We did drive to Nashville ( about 8 hours) in which I stopped every few hours and walked around.
As as for the blood work, I see a hematologist Thursday for the results.
It is possible you have a clotting condition that has yet to be discovered. Factor V Leiden was just discovered in the mid 1990s.
I bet the drive was your culprit. Why you are unlucky enough to have that be a problem... science might figure that out someday. I am glad that you saw a hematologist. What did you hear back? I know that they can't test all of the conditions as after a clot and while on anticoagulation your blood chemistry is different. They should have been able to run the genetic tests for you right now.
When you drive make sure to get out every 2 hours. I take breaks when my Tomtom tells me too. When on longer drives I aim for 1 ounce of Gatorade every 8 hours. I have found Gatorade to cause less urination than water. I will try not to sleep or cross my legs. The second is hard as I really like to sit like a pretzel. I also do foot exercises if I am not driving. Oh, almost forgot. I also wear knee high graduated compression socks.
Hello Everyone, I suffered a bilateral PE in April. I was in the hospital for 3 days and sent home on Xarelto. I was not given any restrictions or info on a PE, what I should/not do. So I sat helpless for almost one month. Now, I am moving but tired easily. I walk around the block and am winded. When I tried to speak to my Dr. about what I should/not do, he immediately prescribed an antidepressant and sent me home. Didn't even give me a chance to explain myself because he feels I am suffering from anxiety over the PE. All I really wanted to know is if was safe for my to fly abroad. Any help will be appreciated if anyone knows. bryan,lwelch,Admin,